Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Swollen Glands/Resistance Possible?
Aug 11, 2012

I've been on Atripla for three years, testing every three months, undetectable four months after starting treatment and ever since, CD4 fluctuating between 650 and 800. I write down the time I take my pill every night but didn't record one dose in May--if I missed it, that would be the first pill in three years I've skipped.

My last VL test gave a result of 30 particles/ml, which is 'detectable' by that very sensitive test but which I understand is still below the limit of detection for older versions.

My question--I've had swollen glands under my armpits and in the groin and have had mild sweating at night for the last two weeks. I've read your other answers and see that one missed dose is highly unlikely to lead to any resistance. I also know many things can cause swollen glands and have read that the threshold VL indicating resistance is 400/ml, two tests in a row. Still, I wonder whether by keeping pills in a pill case in my pocket so they're always with me, I might be exposing them to humidity which could lessen their effectiveness, or that moderate alcohol consumption could lower absorption of the drug.

All I know is, this time around, the result came back 'detectable' and I feel a pinching in my lymph nodes which I haven't felt since before I started treatment. Any reason to suspect resistance or to justify another VL test before my next one in a couple of months?

Thanks in advance. This site provides a great service and is a comfort to many people.

Response from Dr. Holodniy

I don't think your "detectable" viral load has anything to do with your lymph nodes, or resistance. I suggest you discuss and/or have your doctor exam you to see if something else might be going on.



Previous
3 months after Efavirenz and Truvada
Next
T-Cells went from 68 to 57

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement